Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes skin breakouts while on Mirena IUD?

Answered by
Dr.
Dr. Sameer Kumar

OB and GYN Specialist

Practicing since :2002

Answered : 1656 Questions

default
Posted on Tue, 20 Oct 2015 in Women's Health
Question: Hello,

I've been on the mirena IUD for not even a month now, and I am experiencing a terrible skin break out. I've usually had some hormonal acne (around the chin mostly) but this is way more than usual. I also have an ovarian cyst which hurts a lot more since I'm on mirena (it usually only hurts a couple of days before getting my menses)
I am getting the mirena removed tomorrow as I am scared that the side effects will only get worst.
My question is, do you think it's a good idea to switch to the pill immediately after removal, as it can reduce my skin and cyst problems (I was thinking about taking Yaz) or should I wait a little for my body to readjust after this month?

Thank you for your insight.

XXXX
doctor
Answered by Dr. Sameer Kumar 18 minutes later
Brief Answer:
you may use YAZ from next cycle.

Detailed Answer:
Hello,
Thanks for the query to hcm,
the MIRENA IUD generally takes 2-3 months to settle down and the hormonal balance to establish and periods to stop completely, as it is a progesterone IUD, often used to control excess bleeding and also provide contraception at the same time.
Acne per se is not a side effect of progesterone IUD, but it can definitely cause mild laxity of ovarian ligaments which can present as increased pain during menses due to laxity.
However if you have decided to remove it tomorrow then you should ideally wait for your next menses to start and start a low dose oral contraceptive pill like FEMILON 28 or YAZ pill from day 2 of your next menses and till then you should practice barrier contraception.
Regards

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Femilon

doctor1 MD

Please find the report n let me know what is there on it.

doctor1 MD

I have my last period on 8th Aug and have unprotected sex on 13th Aug. From next day onwards I took femilon tablet for 4 days and stopped it due to side effects. I have withdrawal bleeding on Aug 21 for 2 days. Have no periods till now. I have...

doctor1 MD

I have used femilon and meprate tablets to postpone my periods during my wedding (used from Feb 2016 to Apr 2016) and i am having irregular periods from then and my last periods was on July 16 and still i did not get. I got viral fever , cold and...

doctor1 MD

I'd a laproscopy for endometriosis on March 2nd.I'd my period in that month & I started using Femilon tablet(21) from the second day of that period.Dr.prescribe not to stop the tablet until 3 packets are over.

I completed the 3 packets(ie 63 tablets) without gap.

But for the last 1 week i'm having omitting tendency & small stomach pains.i'd spotting all the time when I use the tablet.



Can I have a chance of getting pregnant in this time?Am I pregnant now?

doctor1 MD

Hi.... i m 28 yrs old female and married since 2 yrs, had an abortion after 4-5 months of marriage, started taking contraceptive pill Femilon after that and took that for nearly a year, however stopped taking that from august 2010. I have been trying to conceive since October 2010 but have not been able to. Visited a gynecologist today, and she advised me to take Fertyl 50 mg starting from the 2nd day of period for 5 days. however, i m concerned to know whether it s too early to take medication to conceive or its fine to do at this stage. also want to mention that i had a tooth extraction in december for which i was taking pain killers also for a week. cud that be the reason for not being able to conceive? is it fine to take medication or it should wait and keep trying..... please advise

doctor1 MD

Hi! My period started on 6th Feb 13 and completed on 9th Feb.I started taking Femilon tablet from 7th Feb 13 evening and 21 tabletrs I consumed till 27 th Feb 13. I had unprotected sex with my husband on 3rd March 13 early morining. I consumed one femilon tab on 3rd March 13 and stopped. Today is 6th March my period not started please advise is there any chance of mine getting pregnant?? if so advise medicine.